Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 8, 1997, 7:58 PM CST for Greene County, Perry County, Stone County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1997, 7:58 PM CST (01:58 UTC)
- Expired
- Jan 8, 1997, 9:00 PM CST
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Greene County, MS, Perry County, MS, Stone County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 090158 RRA SVRMOB MSC041-111-131-090300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 758 PM CST WED JAN 8 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSISSIPPI ...GREENE COUNTY...PERRY COUNTY...STONE COUNTY AT 757 PM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A DEVELOPING SEVERE THUNDERSTORM MOVING ACROSS WESTERN STONE COUNTY. THE STORM WILL MOVE FROM JUST EAST OF WIGGINS TO MCLAIN TO NEELY DURING THE NEXT HOUR. THE STORM WAS MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED A8REA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 1:39 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Jan 8, 1:39 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 130 PM CST WED JAN 8 1997 ONGOING WX HAS LIMITED TIME TODAY. 88D SHOWING TRW/RW OVER GULF MOVG NORTH. EARLIER STORMS HAD SOME HAIL. ALSO SEEING PATCHY DENSE FOG ALONG THE COASTAL AREA. SHOULD DISSIPATE AFTER WARM FRONT MOVES THROUGH. LATEST VISIBLE AND IR SATELLITE ALONG WITH SFC ANALYSIS SHOWS SFC LOW JUST OFF THE LA CST MOVG SLOWLY NE. EXPECT LOW TO TRACK ACROSS MS AND AL BORDER TONIGHT AND BE OVER N AL THURSDAY MRNG. WARM FRONT SHOULD MOVE ACROSS FA TONIGHT WITH TEMPERATURES REMAINING STEADY OR SLOWLY RISING. MODELS WERE IN GENERAL AGREEMENT ON THIS MORNINGS RUN WITH NGM FINALLY HANDLING LOW OVR GULF SIMILAR TO AVN AND ETA. CHANCE OF SVR TSMS WILL CONT THROUGH TONIGHT WITH MOST OF FA BEING IN WARM SECTOR WITH GREATEST THREAT OF SVR WX JUST EAST OF THE LOWS TRACK. LI'S OF NEAR -6 SPREAD ACROSS FA TONIGHT THEN MOVE EAST DURING DAY ON THURSDAY. ANOTHER PROBLEM TONIGHT WILL BE HEAVY RAINS. THE GROUND ACROSS FA IS ALREADY SATURATED AND ADDITIONAL RAINS WILL QUICKLY RUNOFF. MAY NEED FFA FOR AREA LATER TONIGHT. EXPECT CHANCE OF RW/TRW TO REMAIN OVER FA THROUGH ABOUT NOON ON THURSDAY. SHOULD CLEAR OUT THURSDAY NIGHT. FWC NUMBERS ARE A LITTLE LOW AND WILL INCREASE HIGHS FOR THURSDAY. NEXT PROBLEM IS WEEKEND. TOOK A QUICK LOOK AT MRF THIS MORNING AND IT DID NOT PAINT A PRETTY PICTURE FOR SUNDAY. MOB 51/63/39/50 +710 PNS 58/64/39/51 +810 DTS 54/63/42/53 +920 EVR 50/58/38/50 +710 01
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:45 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.